Wednesday, February 25, 2009

Fun Times In Diabetes Land

I had a post with several links to embroidery patterns all ready to go and accidentally deleted it the other night. I've been trying to learn how to knit and have not been at all successful. And, yesterday I spilled Cherry Coke Zero all over my ecru colored floss so now I don't know if I can finish the felt Scottie I had already half blanket stitched together. In other words, I have nothing craft related for you people so please enjoy this entry about my most recent experience with low blood sugar.

I was on Facebook yesterday and it kept running through my mind how I needed to type "OMGWTFBBQ" somewhere on my profile. After a few minutes of this, I realized my blood sugar was starting to drop since goofy thoughts usually mean low blood sugar in my world. Even though I was kind of out of it, I decided to get my camera and snap a few shots while waiting for the glucose tablets to bring me out of my hypoglycemic stupor. I'm not sure why I wanted to take pictures but I may have been worried I had told someone on Facebook to eff off and thought I might need proof later on to show I wasn't thinking clearly at the time.*

Since anything below 80 is considered low, this number explains my goofy thoughts.



Hey, Mr. Doggie Door Stop, mind if I just sit here while I wait for the glucose tablets to kick in?


In addition to eating a few glucose tablets from the large bottle, I also ate this entire tube of them. Usually four is plenty to get my blood sugar back up to a normal level, but sometimes I go overboard when I feel like they aren't working quickly enough. This tube was orange flavored and tasted like baby aspirin. Ugh. I had discovered this bag of cookies on my bed and scarfed them down too.


Over twenty minutes and at least 15 glucose tablets later, I was still not out of the woods.

Thanks to the cookies and all that sugar, my blood sugar had climbed into the 400's (that's way too high) about an hour later. And, I felt like crap.

What a fun day.

The end.

*Fortunately, I did not tell anyone on Facebook to eff off.

15 comments:

Little Rabbit Miniatures said...

Hi Patty,
I am in the same boat , and its scary when my sugar goes down! We dont have those sugar tablets in Greece, so instead I use lemon cordial. But had similar event when it shot up afterwards, then a Migraine gave me a visit!
Many hugs
Michelle

Elizabeth said...

Mine is never too low, always too high. It was over 400 when I was diagnosed, but it never gets over 250 anymore. I didn't know about glucose tablets. I would have just drunk juice and eaten cookies!

Loralynn said...

Hope you are feeling better and have everything "under control" again.

Kandra said...

I live in diabetic land as well. Type 2 here - diagnosed about 2 years ago and I've yet to be on a regular schedule with my meds... My readings haven't been low - they usually range between 150 and 250. Would love to lose weight and get it under control!

I hate that you were on a rollercoaster yesterday. Hoping you feel better today!

Love the doggy door stop by the way :)

Kandra

Jennifer said...

DH's doctor recommended cake frosting to bring the blood sugar up, as just a little bit would do the trick usually. She also mentioned regular ginger ale - she said in her experience it works better than coke or even juice.

bookwormbethie said...

sorry to hear about your wacky blood sugar day. hope you are recouperating well from your sugar hangover ;)

Diane said...

Sorry to hear about your stitching projects. No worries, we are patient to see your next work.

I CANNOT believe how many of those tablets you ate! I can't imagine how terrible you felt afterwards. I know that panicky feeling - so next time, try to think, my pal Diane would limit me to 2 and encourage patience. Maybe you'll remember that somewhere in your fog. I wish I would have been there with you! Feel btter soon :)

Homeopath said...

Interesting blog......

Mary said...

I hope your blood sugar levelled off. I did get a chuckle from the OMGWTFBBQ on facebook. Thanks!

Coloradolady said...

OMG you really went from one extreme to the other....you poor thing! I am so sorry and you know, I would have done the same thing...if the usual dose does not work...lets up it some. Man, hope you feel better soon.

Amy C said...

wow that sounds really scary, I hope all is good with you now.

Smilingsal said...

I'd say it's past time for a trip to the doctor to get your dosage corrected. Clearly, you're taking too much medicine. A good endocrinologist could help.Be well.

Liz said...

I haven't had any experiences with diabetes (keeping fingers crossed), so that episode sounds really scary to me. But your description was really entertaining. So glad you didn't really tell anyone to eff off!

P.S. I just made a real mess at typing this first time thru. Some of us don't have a good excuse for being goofy!

Larissa said...

wow, my sister is type 1 too and she has had many episodes of this kind. I feel so badly for her when it happens, and yes, she sure acts goofy when it gets low. She is well-regulated and happy, but you just can't anticipate the plunge sometimes until you are too late. God bless you!

Anonymous said...

Hi, Browsing your blog & saw the tag Diabetes. Interested to see the different ways of monitoring sugars. Here in the UK, meters range from 0 upwards. Have to keep between 7 & 9!?!
4 is the floor as we say here. What's the range where you are?
B X